Alert archive / California / Special Weather Statements in 2017
Special Weather Statement, NWS Eureka, CA
NWS Eureka, CA issued this special weather statement at Jun 25, 2017, 10:22 PM PDT for Del Norte County, California. It was in force for 8 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2017, 10:22 PM PDT (05:22 UTC)
- Expired
- Jun 25, 2017, 10:30 PM PDT
- In force
- 8 min
- Issued by
- NWS Eureka, CA
County Del Norte County, CA
The radar
The Medford radar (KMAX), 101 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 5.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 715 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 3070 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
621 WWUS86 KEKA 260522 SPSEKA Special Weather Statement National Weather Service Eureka CA 1022 PM PDT SUN JUN 25 2017 CAZ102-260530- Del Norte Interior CA- 1022 PM PDT SUN JUN 25 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DEL NORTE COUNTY UNTIL 1030 PM PDT... At 1021 PM PDT, Doppler radar was tracking a strong thunderstorm 12 miles west of Dillon Creek Campground, or 14 miles northeast of Klamath, moving north at 45 mph. Dime size hail and winds in excess of 30 mph will be possible with this storm. This storm will remain over mainly rural areas of central Del Norte County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4172 12369 4150 12374 4150 12388 4175 12391 TIME...MOT...LOC 0521Z 180DEG 39KT 4161 12378 $$ KR
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Jun 25, 3:11 PM PDT, 7 hours 11 minutes earlier.
Area forecast discussion, Jun 25, 3:11 PM PDT, 7 hours 11 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 311 PM PDT Sun Jun 25 2017 .SYNOPSIS...Isolated thunderstorms will continue through the remainder of the afternoon across portions of the mountainous interior...particularly Trinity county. This will again be possible near the Trinity horn tomorrow and Tuesday afternoon. Hot temperatures will cool back to near normal values tomorrow through the remainder of the week. && .DISCUSSION...After several days in a row of well above normal temperatures throughout the area, a pattern shift is underway that will provide relief for a large portion of Northwest California. Just offshore an upper level low pressure system is slowly approaching the coast, and as a result, the upper level ridge that has persisted along the west coast is beginning to weaken. Temperatures today will end up falling only a few degrees cooler than previous days, but Monday and beyond will see high temperatures fall into the 80s and 90s...a bit more tolerable and closer to normal. Meanwhile along the coast, a steadily deepening marine layer has allowed stratus to move farther into coastal valleys, and has persisted much of the afternoon in many areas. This is expected to continue for the next several days, with cloudy drizzly nights and a slow dissipation of clouds during the late morning and afternoon hours. As for thunderstorms, the previously mentioned upper low has brought southerly flow and increased mid-level moisture to the region. As a result, thunderstorms have begun to fire early this morning across Siskiyou county, and as of 3 PM are beginning to develop across parts of Trinity county as well. These showers will likely be capable of producing cloud to ground lightning strikes and perhaps some gusty winds. However, dry sub-cloud layers will likely result in significant rainfall evaporation, and many valleys will not likely see much rain if any. Thunderstorms will again be possible near the Trinity Horn Monday and Tuesday afternoons, but most of this activity will be focused farther to the north and east. Dry conditions will prevail through the remainder of the week. && .AVIATION...Very widespread marine stratus this morning that stretched from WA/OR border all the way down to the Bay Area and point south. FOr us in the Redwood Coast, the stratus hangs around in KCEC and KACV throughout the day. Both locations were reporting LIFR this morning. Conditions gradually improved to MVFR/IFR. However, do not expect the improved conditions to last long. With continuing SW-ly onshore flow, that is going to bring in a deeper marine layer into the area. Do expect conditions to worsen to IFR/LIFR this evening, and then gradually improve tomorrow morning. KUKI should stay VFR overnight, but there is a potential where some stratus can sneak in overnight and potentially lower the conditions down to MVFR. It will be back up to VFR during the day for KUKI. && .MARINE...Light winds and low seas into Monday. A trough of low pressure remains off the coast of California through tomorrow. This allows the pressure gradient to remain relaxed. Do expect light winds and resultant low seas through Monday. We will return to a strong northerly wind regime starting on Tuesday as the East Pacific High re-establishes itself. With tight northerly pressure gradient, the strong northerly wind regime will persist through most of the week. Gale force wind gusts will be likely starting middle of the work week. Forecast is still on track. Little changes were made to the previous forecast package. GFS is used to update the forecast package. && .FIRE WEATHER...Isolated to scattered thunderstorms have developed across Siskiyou county this afternoon, and a few are beginning to develop across central Trinity county as of 3 PM as well. This activity is expected to continue to mature through the remainder of the afternoon, with isolated lightning strikes and erratic gusty winds expected. Dry sub-cloud layers will also limit the amount of rain that reaches the lower elevations as well. However, fuels remain marginal for large fire growth in the northwestern mountains at this time...although fuels have dried considerably over the past week. Isolated storms will be possible again tomorrow afternoon and Tuesday afternoon near the Trinity Horn. /BRC && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...None. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/nwseureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Jun 25, 2:57 PM PDT, 7 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 257 PM PDT Sun Jun 25 2017 CAZ102-105-107-108-111-262200- Del Norte Interior-Northern Humboldt Interior-Northern Trinity- Southern Trinity-Northeastern Mendocino Interior- 257 PM PDT Sun Jun 25 2017 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. Isolated thunderstorms are possible across interior mountainous areas today with scattered thunderstorms possible across northern Trinity County. Interior valley temperatures will likely reach the upper 90s and low 100s by mid afternoon as well. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated thunderstorms are possible over the Trinity horn on Monday and Tuesday afternoons and evenings. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-103-104-106-109-110-112-113-262200- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Southern Humboldt Interior-Mendocino Coast- Northwestern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 257 PM PDT Sun Jun 25 2017 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 25, 5:25 PM PDT, 4 hours 57 minutes before
Special Weather Statement National Weather Service Eureka CA 525 PM PDT SUN JUN 25 2017 CAZ107-260045- Northern Trinity CA- 525 PM PDT SUN JUN 25 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TRINITY COUNTY UNTIL 545 PM PDT... At 525 PM PDT, Doppler radar was tracking a strong thunderstorm near Helena, or 15 miles northwest of Weaverville, moving north at 20 mph. Nickel size hail will be possible with this storm. This storm will remain over mainly rural areas of northern Trinity County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4082 12310 4079 12322 4093 12323 4096 12306 TIME...MOT...LOC 0025Z 170DEG 15KT 4085 12318 KR
Special weather statement, Jun 25, 5:59 PM PDT, 4 hours 23 minutes before
Special Weather Statement National Weather Service Eureka CA 559 PM PDT SUN JUN 25 2017 CAZ107-260115- Northern Trinity CA- 559 PM PDT SUN JUN 25 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TRINITY COUNTY UNTIL 615 PM PDT... At 558 PM PDT, Doppler radar was tracking a strong thunderstorm near Weaverville, moving north at 20 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Weaverville and Lewiston. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4072 12284 4074 12291 4085 12291 4084 12279 TIME...MOT...LOC 0058Z 188DEG 16KT 4078 12286 KR
Special weather statement, Jun 25, 6:20 PM PDT, 4 hours 2 minutes before
Special Weather Statement
National Weather Service Eureka CA
620 PM PDT SUN JUN 25 2017
CAZ107-260130-
Northern Trinity CA-
620 PM PDT SUN JUN 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TRINITY COUNTY UNTIL
630 PM PDT...
At 619 PM PDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Weaverville, moving northeast at 20 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm. Storm was previously over Lewiston and a spotter
reported grape to nickle sized hail.
This storm will remain over mainly rural areas of northeastern
Trinity County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4080 12282 4088 12296 4099 12294 4099 12292
4100 12292 4101 12290 4103 12290 4104 12291
4106 12292 4111 12291 4104 12270
TIME...MOT...LOC 0119Z 205DEG 16KT 4089 12286
KRLocal storm report, Jun 25, 6:21 PM PDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
621 PM PDT SUN JUN 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 2 NW JUNCTION CITY 40.75N 123.07W
06/25/2017 E0.88 INCH TRINITY CA TRAINED SPOTTER
&&
DJBLocal storm report, Jun 25, 8:33 PM PDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
833 PM PDT SUN JUN 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 2 SSE WEAVERVILLE 40.74N 122.94W
06/25/2017 E0.25 INCH TRINITY CA PUBLIC
ON SOCIAL MEDIA A USER REPORTED PEA SIZE
HAIL NORTH OF WEAVERVILLE. HAIL LASTED FOR
ROUGHLY 15 TO 20 MINUTES. THE DURATION OF
THE HAIL EVENT WAS 20 MINUTES.
&&
ROGUESpecial weather statement, Jun 25, 10:22 PM PDT, 0 minutes before
Special Weather Statement National Weather Service Eureka CA 1022 PM PDT SUN JUN 25 2017 CAZ102-260530- Del Norte Interior CA- 1022 PM PDT SUN JUN 25 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DEL NORTE COUNTY UNTIL 1030 PM PDT... At 1021 PM PDT, Doppler radar was tracking a strong thunderstorm 12 miles west of Dillon Creek Campground, or 14 miles northeast of Klamath, moving north at 45 mph. Dime size hail and winds in excess of 30 mph will be possible with this storm. This storm will remain over mainly rural areas of central Del Norte County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4172 12369 4150 12374 4150 12388 4175 12391 TIME...MOT...LOC 0521Z 180DEG 39KT 4161 12378 KR
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 5:25 PM PDT | Special Weather Statement | EKA | Trinity | 20 min |
| Jun 25, 5:59 PM PDT | Special Weather Statement | EKA | Trinity | 16 min |
| Jun 25, 6:20 PM PDT | Special Weather Statement | EKA | Trinity | 10 min |
| Jun 25, 10:33 PM PDT | Special Weather Statement | EKA | Del Norte | 12 min |
| Jun 26, 3:21 AM PDT | Small Craft Advisory | EKA | 9 days |
Nearby
Special Weather Statements in California, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.